Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Weakened acute type condition for tetrahedral triangulations and the discrete maximum principle


Authors: Sergey Korotov, Michal Krízek and Pekka Neittaanmäki
Journal: Math. Comp. 70 (2001), 107-119
MSC (2000): Primary 65N30
Published electronically: May 23, 2000
MathSciNet review: 1803125
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a discrete maximum principle holds for continuous piecewise linear finite element approximations for the Poisson equation with the Dirichlet boundary condition also under a condition of the existence of some obtuse internal angles between faces of terahedra of triangulations of a given space domain. This result represents a weakened form of the acute type condition for the three-dimensional case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N30

Retrieve articles in all journals with MSC (2000): 65N30


Additional Information

Sergey Korotov
Affiliation: University of Jyväskylä, Department of Mathematical Information Technology, P.O. Box 35, FIN–40351 Jyväskylä, Finland
Email: korotov@mit.jyu.fi

Michal Krízek
Affiliation: Mathematical Institute, Academy of Sciences, Žitná 25, CZ–11567 Prague 1, Czech Republic
Email: krizek@math.cas.cz

Pekka Neittaanmäki
Affiliation: University of Jyväskylä, Department of Mathematical Information Technology, P.O. Box 35, FIN–40351 Jyväskylä, Finland
Email: pn@mit.jyu.fi

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01270-9
PII: S 0025-5718(00)01270-9
Keywords: Maximum principle, Poisson equation, weakened acute type condition, linear tetrahedral finite element
Received by editor(s): January 26, 1999
Published electronically: May 23, 2000
Additional Notes: The first author was partly supported by the Academy of Finland, Grant no. 752205, and partly by the Mittag-Leffler Institute, Djursholm, Sweden
The second author was supported by the Grant no. 201/98/0528 of the Grant Agency of Czech Republic
Article copyright: © Copyright 2000 American Mathematical Society